MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; CATHETER

INTUITIVE SURGICAL, INC ION; CATHETER
Model Number 490305-01
Medical Device Problem Codes Material Fragmentation (1261); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The fully articulating catheter was analyzed, and the complaint was not confirmed by failure analysis.During visual inspection, there were no indications of any fragments or dislodged catheter pieces.The catheter was tested for continuity leak test and had passed on both attempts indicating no leakage failure throughout the inner diameter (id) and outer diameter (od) of the shaft.An electrical continuity test was performed, and the instrument had passed.A visual inspection was performed and there was no damage to the housing or kinks to shaft.Additional unrelated observation(s) not reported by the site: the instrument was found to have input disk friction.The catheter was found to have intermittent friction on disk number 7 and 8 which likely causes the start-up failure.While articulating each disk, disk 7 and 8 showed intermittent failure and did not return to the neutral position.The instrument was found to have startup test failures.The startup test failures were confirmed through field logs but was unable to be replicated inhouse due to fluid in the fiber.The likely cause of the startup test failure is due to input disk friction.The instrument was found to have fluid intrusion.Fluid was found within the fibers of the catheter's sensor connector.While inspecting the fibers using an exfoscope, multitude of black droplets was found on the surface of the fiber.The catheter was tested for air leak using an in-house reprocessing cover and passed on both attempts.The catheter was shaken vigorously, and no fluid was audible in the housing.The tool channel sensor connector did not exhibit any signs of fluid.
 
Event or Problem Description
It was reported that a fragment fell off the fully articulating catheter, and it is unknown if it was retrieved.There is no additional information available.
 
Additional Manufacturer Narrative
H11 correction: correction for section b5: the initial mdr report was reported as a fragment fall from fully articulating catheter.The initial nature of the complaint was related to a fully articulating catheter engagement issue and not fragment falling into the patient.This catheter's engagement issue and fluid intrusion was identified prior to the start of the procedure.The reporter had indicated that no injury occurred.Intuitive surgical, inc.(isi) attempted follow-up to obtain additional information.However, no further details have been received as of the date of this report.An investigation by the advanced quality engineer was completed to determine the cause of this reported event.Isi received the fully articulating catheter with an alleged issue to perform failure analysis.There were no missing parts or fragments from the fully articulating catheter.The catheter was tested for continuity leak test and had passed on both attempts, indicating no leakage failure throughout the inner diameter (id) and outer diameter (od) of the shaft.An electrical continuity test was performed, and the instrument had passed.The visual inspection was performed, and there was no damage to the housing or kinks to the shaft.The instrument was found to have input disk friction.The catheter was found to have intermittent friction on disk numbers 7 and 8, which likely caused the start-up failure.While articulating each disk, disks 7 and 8 showed intermittent failure and did not return to the neutral position.Input disks 9 and 10 rotated slowly back to its initial position when released, indicative of slight friction.The instrument was found to have startup test failures.The startup test failures were confirmed through field logs but were unable to be replicated in-house due to fluid in the fiber.The likely cause of the startup test failures is input disk friction.Review of the customer logs found that the catheter was last installed on (b)(6) 2025.The catheter was observed to have failed the startup test, with nine instances of an error indicative of an articulation failure.The instrument was found to have fluid intrusion.Fluid was found within the fibers of the catheter's sensor connector.While inspecting the fibers using an exfoscope, multitude of black droplets was found on the surface of the fiber.The catheter was tested for air leak using an in-house reprocessing cover and passed on both attempts.The catheter was shaken vigorously, and no fluid was audible in the housing.The tool channel, sensor connector did not exhibit any signs of fluid.

Brand Name
ION
Common Device Name
CATHETER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21460622
Report Number2955842-2025-01893
Device Sequence Number7764135
Product Code EOQ
UDI-Device Identifier00886874124796
UDI-Public(01)00886874124796(10)K12240826
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490305-01
Device Catalogue Number490305
Device Lot NumberK12240826 0041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown